MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751767
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that the tubing connection could not be properly attached (material separation) during vitrectomy surgery.The surgery was completed after replacing the product with another one.The procedure type was unknown.There was no impact to the patient.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.Product evaluation was not able to be performed since the reported product was not received at the investigation site for evaluation.Product is expected but has not been returned to date.Receipt of complaint product or additional information pertinent to this complaint will result in re-evaluation of the complaint investigation.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information, the investigation was unable to conclusively identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to the product not being returned to the manufacturing site for testing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.Returned products confirmed broken auto infusion valve (aiv).The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified; all corresponding production release specifications defined in the device master record were met.The root cause of this event was determined to be related to the manufacturing process.The following contributing factors were identified; inadequate in-process testing to detect weak aiv welds, inadequate training for aiv operators to conduct the ¿squeeze/pinch test¿ between the top and base, and design factors.An internal investigation was completed, and action was taken to address each of the contributing factors identified.Actions include procedural enhancements, validation of new molds for the top and base to ensure continued control of critical dimensions and an enhancement to the aiv design to promote a better weld.Complaints are reviewed and monitored for adverse trends monthly.An adverse trend has been identified related to broken fluid air exchange components.This event is associated with this trend.A non-conformance investigation was conducted; corrective and preventative action implementation is on-going.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trends and take further action, as appropriate.No further action is warranted currently.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23895037
Report Number1644019-2025-05767
Device Sequence Number20169462
Product Code LRO
UDI-Device Identifier00380657517671
UDI-Public(01)00380657517671(17)270228(11)250306(10)179EER
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751767
Device Lot Number179EER
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/28/2026
03/27/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date02/19/2026
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown